Hi, I am currently on leflunomide. I have been on this drug for 6weeks. I have experienced some hair thinning and I was wondering if this will settle down. Thanks Helen
Hi @Hbb and welcome to the Online Community.
Leflunomide can take a little while to start working, anything up to 6 weeks is normal. Some people do indeed experience some hair loss, but this is usually a minor side effect.
Our web site has a useful page of information on leflunomide that you may find useful:
Do join in across the community, give advice and ask questions. Its also a great place to call in for a chat and to say how you are getting on.
All best wishes
Thank you for posting on the Helpline forum. I am sorry to hear you have experienced some hair thinning since starting Leflunomide. As Brynmor has said, it can take up to 6 weeks to start working and some people do experience hair loss as a side effect, though this is quite rare and usually minor. It may take up to six months before Leflunomide takes full effect.
It sounds as if it would be good to talk things through with your rheumatology nurse. You can also talk to your GP. We are not medically trained.
I am glad that Brynmor has given a link to our Versus Arthritis information on Leflunomide. This is a disease modifying anti-rheumatic drug (DMARD) which helps to control the disease process itself rather than just treating the symptoms. I have given a link to our information on DMARDs below.
You are welcome to call our Free Helpline on 0800 5200 520 weekdays 9am – 8pm if you would like to talk about your arthritis informally and in confidence.
I hope this is of some help.
Fiona, Helpline Advisor